MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE PKG., 23/28/35MM BIOSTEON SCREW DRIVER; SCREWDRIVER

STRYKER ENDOSCOPY-SAN JOSE PKG., 23/28/35MM BIOSTEON SCREW DRIVER; SCREWDRIVER
Catalog Number 234-020-235
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.The device manufacturer date is not known at this time.However, should it become available it will be provided in future reports.
 
Event or Problem Description
It was reported that a screwdriver broke during installation of a resorbable ligamentoplasty screw.A fragment of the screwdriver got stuck in the screw thread and thus remained in the patient's knee.
 
Additional Manufacturer Narrative
Alleged failure: he customer reported to the director raqa integrations emea "this morning, a stryker screwdriver ref (b)(4) sn2(b)(6) broke during installation of a resorbable ligamentoplasty screw ref (b)(4).A fragment of the screwdriver got stuck in the screw thread and thus remained in the patient's knee." the failure(s) identified in the investigation is consistent with the complaint record.The probable root causes could be: 1) use of excessive force, 2) screw inserted at an angle, 3) incorrect size of screw for tunnel/graft, 4) tap not used before insertion, 5) driver not fully inserted into screw.The product was returned for investigation and the failure mode will be monitored for future reoccurrence.Manufacture date is not known.
 
Event or Problem Description

Brand Name
PKG., 23/28/35MM BIOSTEON SCREW DRIVER
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
Manufacturer (Section G)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
Manufacturer Contact
lucas wolski
5900 optical court
san jose, CA 95138
4087542000
MDR Report Key19441831
Report Number0002936485-2024-00437
Device Sequence Number15575071
Product Code HXX
UDI-Device Identifier04546540756350
UDI-Public04546540756350
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 09/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number234-020-235
Device Lot Number237-011
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/06/2024
Supplement Date Received by Manufacturer05/06/2024
Initial Report FDA Received Date06/01/2024
Supplement Report FDA Received Date09/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown